Agranulocytosis

Fatal agranulocytosis associated with Metamizole treatment in a 16-year-old girl

Published on: 2nd October, 2019

OCLC Number/Unique Identifier: 8286573110

Agranulocytosis is one of the common reasons of consultation in hematology. It’s life-threatening because of an infection risk. The metamizole is a drug, known for its potential rare danger of inducing a severe agranulocytosis. However, it remains widely used because of its beneficial effect analgesic and antipyretic. We report in this study, a case of a girl who was 16 years old, referred for severe agranulocytosis, and appeared two weeks after treatment with Novalgin. The clinico-biological symptoms were dominated by Streptococcal septicemia with an infectious pulmonary and digestive focus. The blood cell count confirmed a severe agranulocytosis with total disappearance of neutrophils. Despite broad-spectrum antibiotic therapy and stimulation with hematopoietic growth factor, the clinical evolution was fatal in the short term. What motivates us to add this case to those of the literature in order to remind practitioners about the danger of this drug, and to promote has doubled of vigilance during use.
Cite this ArticleCrossMarkPublonsHarvard Library HOLLISGrowKudosResearchGateBase SearchOAI PMHAcademic MicrosoftScilitSemantic ScholarUniversite de ParisUW LibrariesSJSU King LibrarySJSU King LibraryNUS LibraryMcGillDET KGL BIBLiOTEKJCU DiscoveryUniversidad De LimaWorldCatVU on WorldCat